Hail, Garden
- When
- July 27, 6:50 PM MST
- Where
- Garden County, 39.11 mi NNE of Oshkosh
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.960, -102.102
Isolated thunderstorms over the Nebraska Panhandle produced hail and strong winds as they moved southeast and weakened during the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated thunderstorms over the Nebraska Panhandle produced hail and strong winds as they moved southeast and weakened during the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 27, 1:12 PM MST, 5 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT MON JUL 27 2009 .DISCUSSION... A SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL MOVE THROUGH TONIGHT THROUGH TUESDAY FOLLOWED BY A STRONGER DISTURBANCE WEDNESDAY. SUCCESSIVELY COOLER WEATHER WILL OCCUR WITH THE PASSAGE OF EACH DISTURBANCE AS CANADIAN AIR CONTINUES TO FILTER IN. BY THURSDAY MORNING THE MET AND MAV GUIDANCE ARE POSTING LOWS IN THE LOWER 40S ACROSS THE EASTERN NEB PANHANDLE AND PRESUMABLY SKIES HAVE CLEARED SUFFICIENTLY FOR RADIATION CONDITIONS TO DEVELOP. THE NAM AND GFS SURPRISINGLY INDICATE 2000 TO 3000 J/KG OF CAPE TUESDAY AND WEDNESDAY AS TEMPS ALOFT COOL SO THUNDERSTORMS WILL CONTINUE TO OCCUR AS THE DISTURBANCES MOVE THROUGH AND AN ISOLATED SEVERE THUNDERSTORM COULD DEVELOP ALTHOUGH ORGANIZED DEVELOPMENT IS UNLIKELY AS SHEAR PROFILES ARE QUESTIONABLE. FRIDAY THROUGH MONDAY...THE GFS AND ECMWF ARE DIAMETRICALLY OPPOSED. THE GFS FLATTENS THE SWRN U.S. UPPER LEVEL RIDGE ACROSS THE MID SOUTH WHILE THE ECMWF MAINTAINS A VERY DEEP H5 UPPER LEVEL LOW OVER HUDSON BAY. THUS...THE GFS MODULATES SENSIBLE WEATHER BY THE STRENGTH OF THE UPPER LEVEL RIDGE ACROSS THE SWRN U.S. AND THE ECMWF DOES THE SAME USING THE UPPER LEVEL LOW OVER HUDSON BAY. THE OFFICIAL FCST USES THE GFS WHICH IS IN LINE WITH HPC WHOM PREFER THE WARMER GFS. THE GFS SUGGESTS A HIGH CAPE/HIGH SHEAR ENVIRONMENT SUITABLE FOR SUPER CELL DEVELOPMENT FRIDAY THROUGH SUNDAY ACROSS THE CNTL PLAINS. POPS ARE CHC/SLGT CHC...MAINLY AT NIGHT AS A RELATIVELY STRONG CAP WILL DEVELOP DURING THE DAY AND WEAKEN AT NIGHT. HPC SUGGESTED 80S FOR HIGHS AND THIS IS CONSISTENT WITH 90S ACROSS KS. LOW PRESSURE SHOULD FORM TO THE LEE OF THE ROCKIES FRIDAY AND SATURDAY DRAWING...HEAT...MOISTURE AND INSTABILITY INTO NEB. THE SFC LOW AND ATTENDANT SFC FRONT SHOULD DROP SOUTH INTO KS SUNDAY AND MONDAY. IF THE ECMWF VERIFIES...THE SFC LOW AND COLD FRONT DROP MUCH FASTER INTO KS AND COOL CANADIAN HIGH PRESSURE WILL BUILD THROUGH THE HIGH PLAINS PRODUCING MUCH COOLER WEATHER. && .AVIATION... SEVERAL DISTURBANCES WILL MOVE ACROSS THE TERMINAL SITES OVER THE NEXT 24 HOURS. GENERALLY VFR CONDITIONS WILL OCCUR...HOWEVER SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION...LOWERING CIGS AND VSBY TO MVFR AND AT TIMES IFR CONDITIONS. THE LOWERING OF CIGS/VSBY WILL GENERALLY BE BRIEF...LESS THAN AN HOUR...AND TIMING EACH WAVE IS DIFFICULT. THUS HAVE OPTED TO AMEND THE TAFS AS CONFIDENCE INCREASES THE TAF SITE WILL BE IMPACTED. COLD FRONT LATE TONIGHT WILL BEGIN TO PUSH SOUTH INTO NEBRASKA...AND MAY PUSH CHANCES OF LOWERING CONDITIONS SOUTH OF THE KVTN FOR THE TUESDAY MORNING HOURS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC/MM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT MON JUL 27 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-282030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 330 PM CDT MON JUL 27 2009 /230 PM MDT MON JUL 27 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERAL DISTURBANCES WILL MOVE ACROSS THE AREA TONIGHT. EACH PASSING WAVE WILL SPARK SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. THE STRONGER STORMS WILL BE CAPABLE OF BRIEF HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING. UPPER LEVEL SUPPORT IS LIMITED...THUS EXPECT THE STORMS TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM DEVELOPMENT WILL CONTINUE TO BE POSSIBLE TUESDAY INTO WEDNESDAY...HOWEVER LIMITED INSTABILITY SHOULD KEEP THESE STORMS BELOW SEVERE LEVELS. A BRIEF BREAK IN THUNDERSTORM ACTIVITY IS EXPECTED...HOWEVER AN ACTIVE PATTERN WILL RETURN FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The North Platte radar (KLNX), 126 km away, was scanning. The volume nearest the first event began at 01:48 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
The automated observing system at the Imperial airport reported a thunderstorm wind gust of 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2009Every state in 2009This day in weather historyWarnings in Nebraska, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 187585, 187584.